PDA

View Full Version : BCP question



Semele
October 10th, 2001, 08:55 AM
Ok, so I have started these blasted pills after a ten day run of provera to start my period and they are making me really emotional. To the point it is making me snap at everyone...just ask Mol. I have never been on any kind of hormone and I know there is often a period of adjustment. I am just curious if anyone else had this problem and how long it took to mellow out. This may have been covered before...sorry if I am starting a new thread on an old topic!

Also they found several small cysts on both ovaries and my doc says the pills will help with that. So now it is really a necessity as much as an option for regulation. I am just hoping the emotional roller coaster goes away soon.

Danustouch
October 10th, 2001, 11:29 AM
Well..from what I remember..sometimes the adjustment period can be a long time. I'd say, at least a month. Because it's the same when you go OFF of the pill. I had depo provera, and I had birth control pills, and it took a while for me to feel that they were entirely out of my body. I know this sounds discouraging. But..eventually, you will get used to them. You'll probably cease to even realize whether or not it's effecting you.

I'm sorry to hear about your cysts:( If you need to talk, i'm always on AIM.

Semele
October 11th, 2001, 09:09 AM
Thanks Danus!!!

Emy
October 11th, 2001, 10:02 AM
I am not sure about how long it takes for the body to adjust, but I'll have to go with Danustouch here, I'd say at least a month. However different pills effect you differently, if you feel you get to much moodswings from this pill, ask for another pill instead. I had Mercilon at first, but I felt moody and got headaches from them (and also I felt I gained weight) so I changed to Trinovum and they work so much better for me :) Good luck and Blessed Be.

Arduinna
October 11th, 2001, 10:46 AM
When I was on bcp, I had the same problem. You could ask for a different pill, or try taking them at night. I found that the weird effects only lased so long each day. Maybe this way you can sleep through the effects??

Good Luck

Danustouch
October 11th, 2001, 11:00 AM
Your Welcome Semele..and as Emy said..if you really continue to have bad moodswings after the initial adjustment period of about a month..you should really ask your doctor if you can try another type. Sometimes, it's just a matter of finding the one that works best with your chemistry.

One thing I can reccomend though, is that while you are on the BCP...try to take long walks. I always find that taking walks keeps me grounded, and it helps to burn off some of those hormonal byproducts which make you feel all the aggression/depression.

Good luck!

Semele
October 11th, 2001, 09:08 PM
Originally posted by Arduinna
When I was on bcp, I had the same problem. You could ask for a different pill, or try taking them at night. I found that the weird effects only lased so long each day. Maybe this way you can sleep through the effects??

Good Luck


I do take them at night....only I work nights!!! Funny, I have been working a lot lately but the mood swings only happen at home. My poor family!! I am going to try to stick it out and see what happens. Thanks for all the suggestions!

Arduinna
October 12th, 2001, 04:40 AM
**laughing** I can see how talking them at night wouldn't help if your not sleeping then. I hope the side effects wear off soon.

Lavender
October 13th, 2001, 12:50 AM
Semele, I had to switch a few times before I found something that worked well for me. It took about 6 months in total. It's different for each person. I ended up with Marvillon. The dosage was low enough not to affect my moods (much).